Alert archive / California / Frost Advisories in 2022

Frost Advisory 36, NWS Eureka, CA

May 21, 2022Trinity County, California

NWS Eureka, CA issued this frost advisory at May 21, 2022, 5:31 AM PDT for Trinity County, California. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 21, 2022, 5:31 AM PDT (12:31 UTC)
Expired
May 21, 2022, 9:00 AM PDT
In force
3 hr
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WWUS76 KEKA 211231
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
531 AM PDT Sat May 21 2022

CAZ108-211600-
/O.NEW.KEKA.FR.Y.0036.220521T1231Z-220521T1600Z/
Southern Trinity-
531 AM PDT Sat May 21 2022

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Southern Trinity County.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
1 follow-up statement
983 
WWUS76 KEKA 211600
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
900 AM PDT Sat May 21 2022

CAZ108-211700-
/O.EXP.KEKA.FR.Y.0036.000000T0000Z-220521T1600Z/
Southern Trinity-
900 AM PDT Sat May 21 2022

...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 21, 3:16 AM PDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 21, 3:16 AM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
316 AM PDT Sat May 21 2022

.SYNOPSIS...Temperatures will be on the increase starting today as
high pressure builds over the Northeast Pacific. No rain is expected
through at least early Thursday.

&&

.DISCUSSION...Building high pressure over the Northeast Pacific will
dominate our weather here in Northwest California through the middle
of next week. Warmer interior temperatures and dry weather will
prevail as a result. Another round of breezy, albeit less
pronounced winds are expected again today across the forecast
area, with some gusts in the 25 to 30 mph possible across
interior ridges and exposed coastal areas. High pressure is
forecast to shift eastward early next week and a couple of weak
troughs will pass well to our north. Temperatures will peak on
Wednesday, with some of the warmer valleys climbing into the low
to mid 90s starting Tuesday. A trough is then forecast to approach
the Pacific Northwest on Thursday as high pressure continues to
shift eastward. There is a good deal of uncertainty amongst the
clusters regarding the timing of the approaching trough. Still
though, expect the trough to bring cooler temperatures and perhaps
some light rain the latter half of the work week.

&&

.AVIATION...North winds will aid in stratus development occurring
over the windward slopes of the King Range and adjacent Humboldt Bay
hills this morning. That stratus will backbuild and persist in the
vicinity of KACV, and possibly continue through the afternoon into
this evening. If that scenario occurs, then a cloud deck varying
from SCT to OVC at the 1000 ft MSL level will be probable.
Otherwise, northwest winds gusting from 15 to 25 kt are expected
along the coast this afternoon, while late afternoon destabilization
promotes gusts to 20 kt across interior valleys.

Garner

&&

.MARINE...North winds varying from small craft to gale force are
expected to persist across the outer waters through early next week.
In addition, localized gusty north winds will occur near shore, and
seas will be steep and hazardous. Winds and seas are forecast to
weaken significantly during the middle of next week.

Garner

&&

FIRE WEATHER...Drier air and breezy winds will lead to locally
elevated fire weather conditions today for portions of the
interior. Recoveries are forecast to improve tonight, though some
lower afternoon relative humidities will be possible again
tomorrow.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 1 AM PDT Sunday for PZZ450.

     Gale Warning until 1 AM PDT Sunday for PZZ470-475.

     Hazardous Seas Warning until 11 AM PDT this morning for
     PZZ455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 21, 2:45 AM PDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
245 AM PDT Sat May 21 2022

CAZ101>115-220945-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
245 AM PDT Sat May 21 2022

This hazardous weather outlook is for Northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:22 AM PDTSmall Craft AdvisoryEKA60 hr
May 21, 2:22 AM PDTHazardous Seas WarningEKA21 hr

Nearby

Frost Advisories in California, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.